Has anyone else ever had a bad experience taking Levaquin? I took 6 pill and developed horrible arm pain then over the weekend developed horrible hip, back and leg pain. Found out from internet and pharmacy that it is a side effect and was told to stop taking right away. It cause's tendon problems and that they can rupture. Going to doctors today. Just wanted to know if anyone else has had this experience and how long I will be in pain for?
Lisa: I never had your reaction but the stuff made me loose the feeling in my arms and legs for as long as I used it. The prescription was over $200.00, the return trip to the doctor was $100.00 and it didn't even work! I was later told by another doctor that Levaquin is very powerful and I didn't need anything that strong (I had an ear infection). I bought $17.00 worth of herbal remedies from the health food store that cured the infection. As I recall, my father also had a bad reaction to Levaquin but he died last summer (not from the Levaquin), so I can't ask him about it. That stuff doesn't seem to be so good, does it? Hope you'll be feeling better soon.
You and about 60 million other patients. Tendon and joint problems are the number one adverse drug reaction the fluoroquinolone class of which levaquin is one such drug. Just log unto fqresearch.org and review the 4000 plus medical journals articles there that detail the horrendous damage these drugs can cause. Look specifically at the "Muscle damage and Tendon Rupture" heading under the listed adverse drug reactions. Then check out the quinolone adverse drug reaction forum hosted by Yahoo where you will find over 1700 members who have suffered such reactions.
Hope this helps and you soon get back on your feet.
I had a similar experience about two years ago, but it took me a couple of weeks to figure out what it was. I was on a 30 day prescription for chronic sinus problems. It started as an achy leg, which at the time, I thought was from riding in a car for several hours. A few days later, it also moved to my chest and arms. Shortly after that, it just felt like my whole body was hit by a truck and it took every bit of energy just to get out of bed. After a few days and realizing it was not an illness, I didn't take the meds for a couple of days. I got well immediately. I then tried taking it again just to see if it was the pill, and the pain started the same day. Needless to say, I stopped taking it. I am hoping that I didn't cause any permanent damage.
I was prescibed Levaquin once for a urinary tract infection and by the end of the second day I felt like I had been run over by a truck. Every muscle and joint in my body ached. I called the doctor and told him the cure was worse than the disease! He switched me to Cipro which worked fine for me. Later we discussed how I had a previous bad reaction to a sulfa-containing drug, and he said quinine (in Levaquin, as you might guess by the name) is similar in chemical compostion to sulfa. My file is now noted that I am NOT to be prescribed any quinine or sulfa derivatives -- so you may want to discuss avoiding sulfa drugs, too.
Add your voice! Click below to comment. ThriftyFun is powered by your wisdom!